MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52258
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter occupation = lab manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an interventional procedure of the left external iliac artery, an advance 35 lp low profile balloon catheter ruptured.The user experienced difficulty advancing a sheath over the iliac bifurcation due to in-stent restenosis, so the decision was made to perform angioplasty in the left common iliac artery.The lesion was 60% occluded and the anatomy was extremely calcified, tortuous, and angulated.The balloon was inflated two to three times, using a 50/50 solution of visipaque contrast and heparinized saline and a cook inflation device, to nominal pressure prior to rupturing.Blood was noted in the inflation device upon rupture.The balloon was removed by itself.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Description of event: as reported, during an interventional procedure of the left external iliac artery, an advance 35 lp low profile balloon catheter ruptured.The user experienced difficulty advancing a sheath over the iliac bifurcation due to in-stent restenosis, so the decision was made to perform angioplasty in the left common iliac artery.The lesion was 60% occluded and the anatomy was extremely calcified, tortuous, and angulated.The balloon was inflated two to three times, using a 50/50 solution of visipaque contrast and heparinized saline and a cook inflation device, to nominal pressure prior to rupturing.Blood was noted in the inflation device upon rupture.The balloon was removed by itself.Investigation ¿ evaluation.A document based investigation was performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, quality control data, and specifications.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was made out of specification.A review of the device history record found two non-conformances potentially related to the reported failure mode.The non-conforming products were scrapped and not replaced.A review of complaint history records shows no other complaints associated with the complaint device lot.As there are no other complaints on this lot and the non-conforming products were dispositioned as scrap, cook concluded that the recorded non-conformances are not related to this incident.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, which resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.¿ ¿do not use a power injector for balloon inflation or injection of contrast medium through catheter lumen marked ¿distal¿.Rupture may occur.¿ balloon introduction and inflation.¿note: if resistance is met while advancing the balloon dilatation catheter, determine the cause and proceed with caution.¿ ¿inflate balloon to desired pressure.Adhere to recommended balloon inflation pressures.(see compliance card insert.¿if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control, and no related gaps in production or processing controls were noted.Cook has concluded that the patient¿s anatomy most likely contributed to this incident.As reported, the patient¿s anatomy was extremely calcified and in stent restenosis.Additionally, the balloon was inflated approximately 2-3 times at nominal inflation pressure before it ruptured.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11285183
Report Number1820334-2021-00261
Device Sequence Number17029915
Product Code DQY
UDI-Device Identifier10827002522586
UDI-Public(01)10827002522586(17)220919(10)10024887
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2022
Device Model NumberG52258
Device Catalogue NumberPTA5-35-135-5-4.0
Device Lot Number10024887
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer04/20/2021
Initial Report FDA Received Date02/05/2021
Supplement Report FDA Received Date05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6X45 ANSEL SHEATH, AMPLATZ ULTRA STIFF WIRE